Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 89, NWS Des Moines, IA

May 28, 2013Monroe County, Wapello County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 28, 2013, 6:23 PM CDT for Monroe County, Wapello County, Iowa. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2013, 6:23 PM CDT (23:23 UTC)
Expired
May 28, 2013, 7:00 PM CDT
In force
37 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Monroe County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 115 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:23 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WUUS53 KDMX 282323
SVRDMX
IAC135-179-290000-
/O.NEW.KDMX.SV.W.0089.130528T2323Z-130529T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
623 PM CDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHWESTERN WAPELLO COUNTY IN SOUTHEAST IOWA...

* UNTIL 700 PM CDT

* AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
  OF ALBIA...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  OTTUMWA...ALBIA...LOVILIA...BLAKESBURG...EDDYVILLE...CHILLICOTHE...
  KIRKVILLE AND OTTUMWA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES
MOINES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4090 9263 4090 9310 4095 9310 4116 9288
      4116 9217
TIME...MOT...LOC 2323Z 235DEG 41KT 4097 9282

HAIL...1.00IN
WIND...60MPH

$$

SMALL
1 follow-up statement
379 
WWUS53 KDMX 282345
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT TUE MAY 28 2013

IAC135-179-290000-
/O.CON.KDMX.SV.W.0089.000000T0000Z-130529T0000Z/
WAPELLO IA-MONROE IA-
645 PM CDT TUE MAY 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE AND
NORTHWESTERN WAPELLO COUNTIES UNTIL 700 PM CDT...

AT 639 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
ALBIA...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KIRKVILLE AND OTTUMWA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES
MOINES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4090 9263 4090 9310 4095 9310 4116 9288
      4116 9217
TIME...MOT...LOC 2345Z 235DEG 41KT 4111 9255

HAIL...1.00IN
WIND...60MPH

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:58 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 28, 3:58 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
358 PM CDT TUE MAY 28 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 358 PM CDT TUE MAY 28 2013

FORECAST FOR TONIGHT IS LARGELY PREDICATED ON CONVECTIVE
EVOLUTION...WHICH IS UNFORTUNATELY AMBIGUOUS AND OF SOMEWHAT LOW
CONFIDENCE. CURRENTLY STORMS ARE DEVELOPING RAPIDLY ALONG A BOUNDARY
SOUTH OF INTERSTATE 80 WHERE SEVERE WEATHER AND LOCALLY HEAVY RAIN
ARE LIKELY. FURTHER NORTH INSTABILITY HAS BEEN INCREASING THIS
AFTERNOON...DESPITE BEING HAMPERED BY PERSISTENT CLOUDS...BUT THE
FLOW IS MORE NEBULOUS WITH A LACK OF FORCING MECHANISM. EXPECT THAT
STORMS WILL BE LARGELY CONFINED TO OUR SOUTH THROUGH THIS
EVENING...BUT AFTERWARD AS SEVERAL SUBTLE MID-LEVEL FEATURES
UPSTREAM OVER THE HIGH PLAINS APPROACH...SHORT RANGE MODELS SHOW A
TREMENDOUS AMOUNT OF DISAGREEMENT AS TO WHETHER ADDITIONAL STORMS
WILL DEVELOP OR NOT. IT DOES APPEAR PROBABLE THAT LARGE SCALE
FORCING ASSOCIATED WITH ONE OR MORE OF THESE FEATURES COULD AFFECT
THE REMAINDER OF OUR CWA...AND WITH STEERING FLOW TURNING TO MORE
SOUTHWESTERLY EXPECT THAT ACTIVITY ACROSS SOUTHERN IOWA/NORTHERN
MISSOURI COULD ADVECT NORTHWARD AS WELL. ON THE OTHER HAND...IF THE
STORMS IN THE SOUTH THIS EVENING PROPAGATE OR SEND AN OUTFLOW
BOUNDARY SOUTHWARD THEN IT COULD CHOKE THINGS OFF IN THAT DIRECTION
AND STABILIZE THE REGION...MITIGATING ADDITIONAL DEVELOPMENT
OVERNIGHT. GIVEN THE INHERENT UNCERTAINTY IN SUCH A SCENARIO HAVE
OPTED FOR BROAD SLIGHT CHANCE TO CHANCE POPS OVERNIGHT...SLOWLY
SPREADING NORTHWARD...BUT ANTICIPATE THAT THESE WILL NEED TO BE
UPDATED BASED ON SHORT TERM OBSERVATIONAL TRENDS AS THE EVENING
PROGRESSES. OUTSIDE OF THE CONVECTIVE POTENTIAL...WHICH WILL ALSO
EFFECT CLOUD COVER AND OTHER FORECAST PARAMETERS...THERE IS SOME
POTENTIAL FOR ADDITIONAL FOG DEVELOPMENT OVERNIGHT. HOWEVER...HAVE
NOT INCLUDED IT IN THE FORECAST AT THIS TIME AS CONFIDENCE IN DENSE
FOG IS LOW. IF STORMS REMAIN CONFINED TO THE SOUTH THIS EVENING AND
SKIES MANAGE TO LARGELY CLEAR OVERNIGHT THEN IT COULD BECOME MORE OF
A CONCERN.

.LONG TERM.../WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 358 PM CDT TUE MAY 28 2013

ACTIVE WEATHER PATTERN TO CONTINUE THROUGH THE END OF THE
WEEK...WITH A POTENTIAL BREAK IN THE PRECIPITATION CHANCES
TOWARD THE WEEKEND INTO EARLY NEXT WEEK.

CONCERNS CONTINUE TO CENTER AROUND THUNDERSTORM CHANCES...HEAVY
RAINFALL...AND POTENTIAL FOR SEVERE WEATHER WEDNESDAY INTO THURSDAY.
SHORTWAVE TROUGH LIFTING NORTHWARD THROUGH THE STATE WEDNESDAY
MORNING...WITH CONTINUED MOISTURE STREAMING NORTHWARD INTO THE
STATE. STORM MOTIONS BECOME SIMILAR ARE SLOWER WITH MUCH OF THE
STATE IN THE WARM SECTOR FOR WEDNESDAY INTO THURSDAY AS THE WARM
FRONT STRETCHED ACROSS THE STATE TODAY LIFTS NORTHWARD. ACTIVITY
POSSIBLE THROUGHOUT THE DAY WEDNESDAY...WITH HEAVY RAIN STILL A
THREAT DUE TO SLOW STORM MOTIONS...POSSIBILITY OF TRAINING STORMS
AND DEEP WARM CLOUD DEPTHS. GREATEST THREAT FOR ADDITIONAL FLASH
FLOODING AND HEAVY RAINFALL COMES WEDNESDAY NIGHT INTO
THURSDAY...AS THE MAIN UPPER LOW BEGINS TO LIFT OUT OF THE ROCKIES
AND INTO THE NORTH CENTRAL PLAINS. STORM MOTION BECOMES MORE
PARALLEL TO THE FRONT INCREASING THE THREAT FOR TRAINING
STORMS...WITH CONTINUED SLOW STORM MOTIONS. OVERALL PRECIPITATION
AMOUNTS FORECAST FOR TONIGHT THROUGH FRIDAY SUGGESTS WIDESPREAD 1
TO 3 INCHES OF PRECIPITATION ACROSS THE CWA...WITH HIGHER AMOUNTS
POSSIBLE BENEATH THE STRONGER THUNDERSTORMS. WEDNESDAY INTO
THURSDAY ALSO LOOK LIKE INCREASING CHANCES FOR SEVERE WEATHER EACH
DAY...WITH STRONGER ENERGY LIFTING NORTHWARD THROUGH THE CWA
ASSOCIATED WITH THE UPPER LOW OFF TO THE WEST/NORTHWEST. DECENT
SHEAR WITH INSTABILITY ANTICIPATED.

STORM SYSTEM FINALLY BEGINS TO PROGRESS THROUGH THE REGION FRIDAY
INTO SATURDAY...WITH SOME LINGERING CHANCES FOR PRECIPITATION.
HOWEVER OVERALL THREAT OF FLASH FLOODING AND SEVERE WEATHER BEGINS
TO DECREASE WITH MAINLY LIGHT RAIN CHANCES POSSIBLE. DRY
CONDITIONS ARE THEN EXPECTED INTO SUNDAY AND MONDAY. MODELS THEN
DIVERGE ON SOLUTIONS TOWARD THE MIDDLE OF NEXT WEEK...WITH THE EC
BRINGING ANOTHER UPPER LOW ACROSS THE NORTHERN PLAINS. THIS COULD
BRING SOME CHANCES FOR PRECIPITATION TO THE REGION. HOWEVER THE
GFS IS WEAKER WITH THE SYSTEM MOVING THROUGH THE NORTHERN
PLAINS...THUS KEEPING ANY PRECIP CHANCES FURTHER NORTH OF THE CWA.
OVERALL TEMPERATURES LOOKING WARMER THROUGH THE NEXT FEW
DAYS...AND THEN COOLER AGAIN TOWARD THE WEEKEND INTO EARLY NEXT
WEEK.

&&

.AVIATION...28/18Z
ISSUED AT 1228 PM CDT TUE MAY 28 2013

GENERALLY CONVECTIVE ENVIRONMENT THAT HAS PREVAILED OVER THE LAST
SEVERAL DAYS WILL PERSIST THROUGH THE COMING TAF PERIOD AND
BEYOND. THIS MEANS MULTIPLE OPPORTUNITIES FOR THUNDERSTORMS...LOW
CIGS/VSBYS...FOG DEVELOPMENT...ETC. FOR NOW IT APPEARS THAT THE
BEST TS CHANCES WILL BE IN THE SOUTH THIS EVE AND
TONIGHT...SPREADING INTO THE NORTH TOWARD WED MORNING...BUT THERE
IS A CONSIDERABLE DEGREE OF UNCERTAINTY SO HAVE JUST GONE WITH
VCTS FOR NOW. FOG REDEVELOPMENT WILL ALSO RELY HEAVILY ON THE
THUNDERSTORMS AND ASSOCIATED CONVECTIVE DEBRIS CLOUDS...OR LACK
THEREOF...SO WHILE DENSE FOG IS POSSIBLE HAVE ONLY GONE WITH MVFR
VSBYS FOR NOW. EXPECT DETAILS TO BE BETTER REFINED FOR THE 00Z
ISSUANCE AND SUBSEQUENT AMENDMENTS.

&&

.HYDROLOGY...
ISSUED AT 358 PM CDT TUE MAY 28 2013

THUNDERSTORMS WILL IMPACT PARTS OF OUR SOUTHERN AND SOUTHEASTERN
COUNTIES THROUGH THIS EVENING AND INTO TONIGHT. GIVEN THAT THE
ENVIRONMENT CONTINUES TO BE FAVORABLE FOR LOCALLY HEAVY RAINFALL
FROM THESE STORMS...AND THAT SOILS ARE ALREADY SATURATED WITH
RIVER AND AREAL FLOODING ONGOING...IT WILL NOT TAKE MUCH FOR
ADDITIONAL FLASH FLOODING ACROSS MOST OF THIS AREA. THEREFORE HAVE
ISSUED A FLASH FLOOD WATCH RUNNING THROUGH TONIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAMS-APPANOOSE-
CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-
POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...LEE
LONG TERM...BEERENDS
AVIATION...LEE
HYDROLOGY...LEE/ZOGG
Hazardous weather outlook, May 28, 4:13 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT TUE MAY 28 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>060-070-071-292115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-
413 PM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE
AREA LATER THIS EVENING AND OVERNIGHT. A FEW STORMS COULD BE
SEVERE AND WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN
AND FLOODING.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY. THE THREAT FOR
HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL
FLOODING...WILL REMAIN THROUGH FRIDAY. SEVERE WEATHER WILL ALSO BE
POSSIBLE WEDNESDAY AND THURSDAY.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THIS WEEK.

IAZ061-062-072>075-081>086-092>097-292115-
JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-
LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
413 PM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST INTO TONIGHT.
SOME STORMS WILL BE SEVERE...WITH LARGE HAIL THE PRIMARY THREAT
BUT DAMAGING WINDS AND TORNADOES ARE ALSO POSSIBLE. THE STORMS WILL
ALSO PRODUCE LOCALLY HEAVY RAINFALL LEADING TO ADDITIONAL FLASH
FLOODING.

A FLASH FLOOD WATCH AND NUMEROUS RIVER FLOOD WARNINGS ARE IN
EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY. THE THREAT FOR
HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL
FLOODING...WILL REMAIN THROUGH FRIDAY. SEVERE WEATHER WILL ALSO BE
POSSIBLE WEDNESDAY INTO THURSDAY.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN AT TIMES
THROUGH THIS WEEK.

MJB

In the hours before

Local storm report, May 28, 5:24 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
524 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             1 ESE CLEARFIELD        40.80N 94.47W
05/28/2013  E1.00 INCH       TAYLOR             IA   TRAINED SPOTTER

            HAIL LASTED FOR 10 MINUTES.

&&

BEERENDS
Local storm report, May 28, 5:36 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
536 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      4 SSW MARYSVILLE        41.13N 93.00W
05/28/2013                   MONROE             IA   TRAINED SPOTTER

            WATER OVER THE ROAD FROM A CREEK OUT OF ITS BANKS ON
            120TH STREET WEST OF LOVILIA. WATER WAS 3 FEET DEEP AND
            MOVING SWIFTLY ACROSS THE ROAD.

&&

BEERENDS
Local storm report, May 28, 5:43 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
543 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     FLASH FLOOD      E LOVILIA               41.14N 92.90W
05/28/2013                   MONROE             IA   LAW ENFORCEMENT

            GRAVEL BEGINNING TO WASH AWAY A PORTION OF E 19TH ST/115
            TRAIL AND A SIGNIFICANT AMOUNT OF STANDING WATER AT WEST
            14TH AND SOUTH F IN LOVILIA.

&&

BEERENDS
Local storm report, May 28, 5:58 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
558 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FUNNEL CLOUD     3 SE TINGLEY            40.82N 94.15W
05/28/2013                   RINGGOLD           IA   TRAINED SPOTTER

&&

BEERENDS
Local storm report, May 28, 6:07 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
607 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             CRESTON                 41.06N 94.36W
05/28/2013  E1.00 INCH       UNION              IA   FIRE DEPT/RESCUE

&&

BEERENDS
Local storm report, May 28, 6:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
611 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             CRESTON                 41.06N 94.36W
05/28/2013  E1.50 INCH       UNION              IA   FIRE DEPT/RESCUE

&&

BEERENDS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:47 PM CDTRiver Flood WarningDMXLucas, Wayne52 hr
May 27, 11:32 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor58 min
May 28, 3:43 AM CDTDense Fog AdvisoryDMXCerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more5 hr
May 28, 2:33 PM CDTFlash Flood WatchDMXAdams, Appanoose, Clarke, Davis, Decatur, Jasper and 12 more13 hr
May 28, 3:09 PM CDTFlash Flood WarningDMXLucas, Mahaska, Marion, Monroe6 hr
May 28, 3:26 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur49 min
May 28, 3:47 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas43 min
May 28, 4:12 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe48 min
May 28, 4:41 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello64 min
May 28, 5:06 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union39 min
May 28, 5:48 PM CDTFlash Flood WarningDMXAdams, Ringgold, Taylor, Union6 hr
May 28, 5:53 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas37 min
May 28, 6:07 PM CDTSevere Thunderstorm WarningDMXAdair, Madison, Union38 min
May 28, 6:10 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur35 min
May 28, 6:15 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor45 min
May 28, 6:22 PM CDTFlash Flood WarningDMXAppanoose, Clarke, Decatur, Lucas, Mahaska, Monroe and 2 more6 hr
May 28, 6:57 PM CDTSevere Thunderstorm WarningDMXLucas, Monroe, Wapello63 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.